Alert archive / Florida / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 85, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 25, 1997, 3:31 PM EDT for Sarasota County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 3:31 PM EDT (19:31 UTC)
- Expired
- Jun 25, 1997, 4:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Whole counties
County Sarasota County, FL
The radar
The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 7.5 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1011 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
736 WUUS1 KTBW 251932 RRA SVRTBW FLC115-252015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 331 PM EDT WED JUN 25 1997 THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA RUSKIN HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 415 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL FLORIDA ...SARASOTA COUNTY AND THE ADJACENT COASTAL WATERS ALONG THE FLORIDA WEST COAST AT 330 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING A DEVELOPING SEVERE THUNDERSTORM ABOUT 12 MILES SOUTHEAST OF SARASOTA. THIS STORM WAS MOVING NORTH AT 15 MPH. BY DEFINITION...SEVERE THUNDERSTORMS HAVE WINDS OF 58 MPH OR GREATER AND/OR DIME SIZE HAIL OR LARGER. MOBILE HOMES ARE NOT SAFE IF THIS STORM APPROACHES YOUR AREA...GO TO A REINFORCED BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE NATIONAL WEATHER SERVICE IN RUSKIN REQUESTS THAT SKYWARN UNITS IN THE COUNTY BE ACTIVATED AND FORWARD ALL SIGNIFICANT WEATHER REPORTS TO OUR OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:45 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 25, 2:45 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY-RUSKIN, FL 245 PM EDT WED JUN 25 1997 CONVECTION ALREADY DVLPG OVR PENINSULA. EXPECT CONDITIONS SIMILAR TO YDA WITH STG STORMS...WITH GUSTY WINDS AND HEAVIER RAIN...OVR SOME LOCATIONS...AND EVENT ENDING BY 0Z. SOME FOG PSBL OVERNIGHT DUE TO LIGHTER WINDS AND LOW LVL MSTR...HWR FOG TYPICALLY NOT AS PREVALENT DRG SUMMER MORNINGS. WATER VAPOR/MODEL INITIALIZATIONS REVEAL PROGRESSIVE PATTERN OVR NRN U.S. WITH UPR RDG OVR SERN U.S. THE DISTURBANCE NEAR THE GREAT LAKES IS PROGD TO MOV ESE ACRS THE ERN U.S. AND AN ASSOCIATED SFC TROF WL MOV ACRS THE ERN/SERN U.S. AND FORCE THE SFC RDG AXIS SWD INTO CNTRL FL LATER IN THE PD...WHICH MAY MINIMIZE AFTN CONVECTION OVR THE EXTREME NRN FA. FWC POPS ARE TOO LOW. 50% FOR THUR OVER THE FA IS APPROPRIATE. 11
In the hours before
Special weather statement, Jun 25, 11:15 AM EDT, 4 hours 16 minutes before
FLZ039-042-043-048>052-055>057-060>062-065-504-505-251900- WEST CENTRAL AND SOUTHWEST FLORIDA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY AREA RUSKIN FL 1115 AM EDT WED JUN 25 1997 ...STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THE ATMOSPHERE REMAINS MOIST AND UNSTABLE OVER WEST CENTRAL AND SOUTHWEST FLORIDA AND INSTABILITY IS EXPECTED TO INCREASE TODAY. THIS AFTERNOON...THE SEA BREEZE WILL DEVELOP AND COMBINE WITH MOISTURE AND INSTABILITY TO TRIGGER SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER THE AREA. SOME STORMS OVER WEST CENTRAL AND SOUTHWEST FLORIDA MAY BECOME STRONG AND PRODUCE SURFACE WIND GUSTS TO 45 MPH. IN ADDITION... RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS POSSIBLE. RESIDENTS AND MARINERS OVER WEST CENTRAL AND SOUTHWEST FLORIDA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. RESIDENTS SHOULD SEEK A REINFORCED BUILDING WHILE MARINERS SHOULD RETURN TO SAFE HARBOR IF THREATENING WEATHER APPROACHES. LISTEN TO NOAA WEATHER RADIO...RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST WEATHER INFORMATION. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS ARE ASKED TO REPORT ADVERSE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RUSKIN FLORIDA. COLLINS
Local storm report, Jun 25, 1:30 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT WED JUN 25 1997
...ALL TIMES IN EST...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM EST RUSKIN FL WIND DAMAGE
06/24/97 HILLSBOROUGH TREE DOWN 21TH ST AND
14 AV. PALM TREE THROUGH
ROOF AT 2121 18TH ST.
FROM HILLSBOROUGH COUNTY SO.
RKRLocal storm report, Jun 25, 1:46 PM EDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
130 PM EDT WED JUN 25 1997
...ALL TIMES IN EST...
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
345 PM EST RUSKIN FL WIND DAMAGE
06/24/97 HILLSBOROUGH TREE DOWN 21TH ST AND
14 AV. PALM TREE THROUGH
ROOF AT 2121 18TH ST.
FROM HILLSBOROUGH COUNTY SO.
RKRThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 5:22 PM EDT | Severe Thunderstorm Warning | TBW | Hillsborough, Pinellas | 53 min |
| Jun 25, 5:28 PM EDT | Severe Thunderstorm Warning | TBW | Hardee | 32 min |
| Jun 25, 5:58 PM EDT | Severe Thunderstorm Warning | TBW | Pasco | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.